Topic: Chills / Muscle pain

Hi All,

Dad had his 3rd round of Chemo on Thursday.  All was well until last night.  Mom said he was shaking like crazy and had muscle pain.  She covered him with like 3 blankets still he could not get warm.  It went away as of this morning.  Is this a side effect???  Will it return now or after he has another treatment???

xox
kay

Re: Chills / Muscle pain

My body's ability to regulate temperature was affected by chemo, and I still have a difficult time getting warm after being chilled. Often, feeling chilled was accompanied by a fever. It is definitely something to monitor and mention to the doctor. If the temperature is above 100 degrees F, don't wait for the next appointment, call your cancer center. My personal furnace--my husband--was the nicest way to warm up when the chills occurred. We crawled into bed and he just held me close. Yes, chills can be a side effect, and yes, they can reoccur.
Did your dad have a shot of neulasta? That can cause muscle pain, especially in the lower back and/or legs. The legs was where my weakness most clearly showed up when my hemoglobin dropped. One of the nurses in the infusion lab where I went suggested an over-the-counter remedy for the aches caused by the neulasta. An allergy medicine such as claritin helps some people with the pain, but it is only needed for a few days after the injection. Of course, I'm not a doctor, so consult with one or at least inform the doctor that you are trying this. Each time he goes to the doctor, a current list of all medications and OTC remedies along with dosages should be written out and taken along. I had my list on a file in the computer and could quickly make changes as they occurred, just print out a new copy when changes occurred, putting a date on so you can tell what is the latest. Doesn't hurt to keep such a list printed and ready at all times so that it is available on trips to the ER, Dr., treatment center, and pharmacist as well as for insurance forms.  It is recommended that you get to know your pharmacist and check for possible interactions and recommendations about when and how to take the meds (with or without food or drink, on an empty stomach, at same time as other medicines, etc.) It is also advised that the dentist, optometrist, and other doctors are aware of the condition, treatment, and medicines.
Is the teacher in me showing? Do I sound preachy? Sorry if I do, I just would like to help others as I have been helped.
Louise smile

Re: Chills / Muscle pain

Kay

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER